What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Aug 3, 2:09 PM MST, 21 minutes earlier.
Area forecast discussion, Aug 3, 2:09 PM MST, 21 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
309 PM MDT Mon Aug 3 2020
.SYNOPSIS...
Showers and thunderstorms with occasionally gusty winds and small
hail will continue to push eastward this afternoon and evening.
Showers and storms will dissipate quickly after sunset. After a
cooldown tomorrow, warmer temperatures return for the second half
of the work week.
&&
.DISCUSSION...
Showers and thunderstorms continue across northeastern portions of
the CWA this evening as a cold front continues to push through the
region. While southern areas of the CWA have been quiet this
morning, daytime heating has caused these areas to become
unstable, with SPC mesoanalysis showing CAPE values of upwards of
1500J/kg. Showers and thunderstorms are expected to rapidly
develop over the next few hours. With model soundings showing a
classic inverted-V shape, DCAPE values are also fairly high, up
to 1300J/kg, so any shower or thunderstorm will have the potential
to produce gusty winds, and small hail may reach the ground at
times thanks to the dry air at the surface. Showers and storms
will likely continue into late this evening, but should move east
out of our area by mid to late evening.
Behind this front tomorrow, temperatures will be noticeably
cooler, with the plains and valleys topping out in the lower 80s
for highs tomorrow. Skies should also be clear thanks to building
high pressure, and winds should generally be on the light side.
Our cooldown will not last for long, however, as a transient upper
level ridge begins to build into the area during the middle of
the week. As this ridge moves through, highs will warm into the
upper 80s to low 90s on Wednesday, with widespread 90s expected on
Thursday. However, an approaching upper level trough will begin to
push in Thursday afternoon and evening, which will bring back
somewhat unsettled and cooler weather for the end of the work
week.
Behind the passage of this trough, it will become cooler and
breezier, especially across the northern plains areas. With POPs
on the low side, elevated fire weather conditions appear likely
Friday and into Saturday.
Ludwig
&&
.AVIATION...
Updated 1134 AM MDT Mon Aug 3 2020 (03/18Z TAF Period)
Showers and thunderstorms will continue across north-central Montana
through mid-afternoon. Additional showers and thunderstorms will
develop through mid- to late afternoon over central and southwest
Montana and will impact much of the region east of a KCTB-KHLN-KBTM
line through this evening. Gusty west winds will continue through
this afternoon behind the weather front for terminals KCTB and KHLN.
Predominant VFR conditions expected after 06z for all terminals as
the weather system departs the region.
Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.
NOTE: Amendments not scheduled for Ennis (KEKS) due to ongoing
runway closure.
&&
.FIRE WEATHER...
Showers and thunderstorms associated with a cold front continue
this evening. These will continue east as a new area of
thunderstorms develops over southwestern and central Montana. A
few of the thunderstorms this evening will be capable of producing
frequent lightning, gusty winds, small hail, and isolated
downpours. Showers and thunderstorms will linger longest in the
southern sectors, but even here activity should exit the area after
sunset this evening. Slightly cooler and drier weather is
expected tomorrow. Though it will be dry tomorrow, winds should
generally be on the light side, which should limit the spread of
holdover starts from today's lightning strikes.
Looking into later this week, temperatures will gradually warm up
as a weak upper level ridge builds into the region. This ridge
will keep things dry though mid-week, but an approaching upper
level trough will bring another round of showers and thunderstorms
to the area late this week and into the weekend. Behind this
trough, it will become breezy, with elevated fire weather
conditions appearing likely and any fire starts from thunderstorms
on Thursday may have the opportunity to grow and spread quickly.
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 55 82 55 89 / 30 0 0 0
CTB 50 82 52 88 / 10 0 0 0
HLN 54 86 55 91 / 20 0 0 10
BZN 51 85 52 91 / 70 10 0 10
WYS 42 82 43 83 / 50 30 10 20
DLN 50 82 50 86 / 40 20 0 10
HVR 55 85 55 91 / 20 20 0 0
LWT 53 80 52 86 / 40 10 0 0
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
None.
&&
http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 3, 1:27 PM MST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Great Falls MT
227 PM MDT Mon Aug 3 2020
MTZ051-032115-
Fergus MT-
227 PM MDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FERGUS COUNTY UNTIL
315 PM MDT...
At 226 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 35 miles southwest of Hays to 12 miles east of
Winifred to near Roy. Movement was northeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Roy, Fergus and Fred Robinson Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4731 10859 4727 10860 4727 10871 4718 10874
4719 10906 4749 10919 4772 10941 4780 10927
4778 10913 4781 10898 4775 10892 4774 10895
4772 10883 4765 10877 4761 10844 4758 10842
4757 10832 4732 10831
TIME...MOT...LOC 2026Z 233DEG 32KT 4775 10932 4753 10912 4731 10902
BHSpecial weather statement, Aug 3, 1:27 PM MST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Great Falls MT
227 PM MDT Mon Aug 3 2020
MTZ008-032100-
Beaverhead MT-
227 PM MDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BEAVERHEAD COUNTY
UNTIL 300 PM MDT...
At 226 PM MDT, Doppler radar was tracking strong thunderstorms 15
miles east of Gilmore, moving northeast at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lima, Bannack Pass and Snowline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4440 11289 4441 11294 4449 11303 4452 11301
4478 11255 4454 11234 4448 11254 4450 11274
4444 11283 4439 11282 4437 11288
TIME...MOT...LOC 2026Z 235DEG 10KT 4445 11295
RCGSpecial weather statement, Aug 3, 1:36 PM MST, 54 minutes before
Special Weather Statement
National Weather Service Great Falls MT
236 PM MDT Mon Aug 3 2020
MTZ008-015-032100-
Madison MT-Beaverhead MT-
236 PM MDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND EASTERN
BEAVERHEAD COUNTIES UNTIL 300 PM MDT...
At 234 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Henrys Lake, moving northeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Raynolds Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4458 11167 4474 11181 4501 11139 4498 11137
4476 11137 4471 11141 4472 11145 4470 11149
4466 11147 4463 11152
TIME...MOT...LOC 2034Z 235DEG 33KT 4471 11162
RCGSpecial weather statement, Aug 3, 2:03 PM MST, 27 minutes before
Special Weather Statement
National Weather Service Great Falls MT
303 PM MDT Mon Aug 3 2020
MTZ008-015-055-032130-
Madison MT-Beaverhead MT-Gallatin MT-
303 PM MDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON...
SOUTHEASTERN BEAVERHEAD AND SOUTH CENTRAL GALLATIN COUNTIES UNTIL 330
PM MDT...
At 302 PM MDT, Doppler radar was tracking a strong thunderstorm near
Henrys Lake, moving east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Raynolds Pass, Targhee Pass and Yellowstone Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4458 11123 4462 11124 4462 11122 4465 11127
4473 11132 4475 11138 4471 11141 4470 11149
4466 11147 4463 11153 4475 11156 4482 11116
4456 11113
TIME...MOT...LOC 2102Z 267DEG 22KT 4469 11146
RCGSpecial weather statement, Aug 3, 2:20 PM MST, 10 minutes before
Special Weather Statement
National Weather Service Great Falls MT
320 PM MDT Mon Aug 3 2020
MTZ008-032145-
Beaverhead MT-
320 PM MDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BEAVERHEAD COUNTY
UNTIL 345 PM MDT...
At 320 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Lima, or 29 miles northwest of Dubois, moving
northeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Monida, Snowline and Monida Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4448 11252 4448 11258 4458 11265 4473 11239
4456 11229 4454 11232 4453 11236 4449 11236
4447 11246 4448 11247 4446 11250
TIME...MOT...LOC 2120Z 246DEG 18KT 4454 11254
RCGSpecial weather statement, Aug 3, 2:23 PM MST, 7 minutes before
Special Weather Statement
National Weather Service Great Falls MT
323 PM MDT Mon Aug 3 2020
MTZ015-055-032145-
Madison MT-Gallatin MT-
323 PM MDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND SOUTH
CENTRAL GALLATIN COUNTIES UNTIL 345 PM MDT...
At 322 PM MDT, Doppler radar was tracking a strong thunderstorm near
Henrys Lake, moving east at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
West Yellowstone, Targhee Pass and Yellowstone Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Hebgen, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4459 11123 4462 11124 4462 11122 4465 11127
4473 11132 4473 11136 4476 11138 4478 11138
4483 11110 4456 11110
TIME...MOT...LOC 2122Z 274DEG 19KT 4469 11129
RCG